Been on levaquin for 5 days went for Cat Scan for kidney stones and now problem with liver,Is this from the levaquin?
10 Jun 2011
Are you asking if the antibiotic is responsible for liver or kidney problems? It would depend on the individual & circumsrances. Your doctor would be the person with which to discuss these problems as you have not supplied enough information for anyone to make a correct comment. ...
10 Jun 2011
It is difficult to say whether your liver problem is from the Levaquin. The literature concerning this medication does point out the following:
Post-marketing reports of severe hepatotoxicity (including acute hepatitis and fatal events) have been received for patients treated with Levaquin®. No evidence of serious drug-associated hepatotoxicity was detected in clinical trials of over 7,000 patients. Severe hepatotoxicity generally occurred within 14 days of initiation of therapy and most cases occurred within 6 days. Most cases of severe hepatotoxicity were not associated with hypersensitivity [see Warnings and Precautions (5.3)]. The majority of fatal hepatotoxicity reports occurred in patients 65 years of age or older and most were not associated with hypersensitivity. Levaquin ® should be discontinued immediately if the patient develops signs and symptoms of hepatitis.
So it is possible though rare that Levaquin could cause problems with the liver.
Hope this helps and best wishes,
- Levaquin Information for Consumers
- Levaquin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levaquin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
For at least the last 15 years I have formed kidney stones on a regular basis. 6 years ago I had 16 kidney stones in one month. They had to put a ...
4 answers • 25 Jan 2010
Hello, wondering if anyone here has experience with and knowledge of kidney stones with dyazide. I've been taking dyazide for treatment of ...
1 answer • 29 Aug 2012
Nephrolithiasis - What medications can induce the production of kidney stones? I have been recently?
... treated with steroids for my fibromyalgia & arthirtis. I also pass kidney stones from time to time. Will this medication(prednisone) increase ...
2 answers • 11 Apr 2015